Positive Liouville theorems and asymptotic behavior for p-laplacian type elliptic equations with a Fuchsian potential
Confluentes Mathematici, Volume 3 (2011) no. 2, pp. 291-323.

We study positive Liouville theorems and the asymptotic behavior of positive solutions of p-Laplacian type elliptic equations of the form -Δp(u) + V|u|p-2 u = 0 in X, where X is a domain in ℝd, d ≥ 2 and 1 < p < ∞. We assume that the potential V has a Fuchsian type singularity at a point ζ, where either ζ = ∞ and X is a truncated C2-cone, or ζ = 0 and ζ is either an isolated point of ∂X or belongs to a C2-portion of ∂X.

Published online:
DOI: 10.1142/S1793744211000321
Martin Fraas 1; Yehuda Pinchover 1

1
@article{CML_2011__3_2_291_0,
     author = {Martin Fraas and Yehuda Pinchover},
     title = {Positive {Liouville} theorems and asymptotic behavior for $p$-laplacian type elliptic equations with a {Fuchsian} potential},
     journal = {Confluentes Mathematici},
     pages = {291--323},
     publisher = {World Scientific Publishing Co Pte Ltd},
     volume = {3},
     number = {2},
     year = {2011},
     doi = {10.1142/S1793744211000321},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.1142/S1793744211000321/}
}
TY  - JOUR
AU  - Martin Fraas
AU  - Yehuda Pinchover
TI  - Positive Liouville theorems and asymptotic behavior for $p$-laplacian type elliptic equations with a Fuchsian potential
JO  - Confluentes Mathematici
PY  - 2011
SP  - 291
EP  - 323
VL  - 3
IS  - 2
PB  - World Scientific Publishing Co Pte Ltd
UR  - https://cml.centre-mersenne.org/articles/10.1142/S1793744211000321/
DO  - 10.1142/S1793744211000321
LA  - en
ID  - CML_2011__3_2_291_0
ER  - 
%0 Journal Article
%A Martin Fraas
%A Yehuda Pinchover
%T Positive Liouville theorems and asymptotic behavior for $p$-laplacian type elliptic equations with a Fuchsian potential
%J Confluentes Mathematici
%D 2011
%P 291-323
%V 3
%N 2
%I World Scientific Publishing Co Pte Ltd
%U https://cml.centre-mersenne.org/articles/10.1142/S1793744211000321/
%R 10.1142/S1793744211000321
%G en
%F CML_2011__3_2_291_0
Martin Fraas; Yehuda Pinchover. Positive Liouville theorems and asymptotic behavior for $p$-laplacian type elliptic equations with a Fuchsian potential. Confluentes Mathematici, Volume 3 (2011) no. 2, pp. 291-323. doi : 10.1142/S1793744211000321. https://cml.centre-mersenne.org/articles/10.1142/S1793744211000321/

[1] S. Agmon, On positivity and decay of solutions of second order elliptic equations on Riemannian manifolds, in Methods of Functional Analysis and Theory of Elliptic Equations (Liguori, 1982), pp. 19–52.

[2] G. Barbatis, S. Filippas and A. Tertikas, A unified approach to improved Lp Hardy inequalities with best constants, Trans. Amer. Math. Soc. 356 (2004) 2169–2196.

[3] G. Barles, Remarks on uniqueness results of the first eigenvalue of the p-Laplacian, Ann. Fac. Sci. Toulouse Math. 9 (1988) 65–75.

[4] M. F. Bidaut-Véron, R. Borghol and L. Véron, Boundary Harnack inequality and a priori estimates of singular solutions of quasilinear elliptic equations, Calc. Var. Partial Differential Equations 27 (2006) 159–177.

[5] I. Birindelli and F. Demengel, Some Liouville theorems for the p-Laplacian, in Proc. of the 2001 Luminy Conference on Quasilinear Elliptic and Parabolic Equations and System, (electronic), Electron. J. Differ. Equ. Conf. 8 (2002) 35–46.

[6] R. Borghol and L. Véron, Boundary singularities of N-harmonic functions, Comm. Partial Differential Equations 32 (2007) 1001–1015.

[7] M. Cuesta and P. Tak´aˇc, A strong comparison principle for positive solutions of degenerate elliptic equations, Differential Integral Equations 13 (2000) 721–746.

[8] L. Damascelli, Comparison theorems for some quasilinear degenerate elliptic operators and applications to symmetry and monotonicity results, Ann. Inst. H. Poincaré. Anal. Non Linéaire 15 (1998) 493–516.

[9] L. Damascelli and B. Sciunzi, Harnack inequalities, maximum and comparison prin- ciples and regularity of positive solutions of m-Laplace equations, Calc. Var. Partial Differential Equations 25 (2006) 139–159.

[10] V. De Cicco and M. A. Vivaldi, A Liouville type theorem for weighted elliptic equations, Adv. Math. Sci. Appl. 9 (1999) 183–207.

[11] E. DiBenedetto, C1+α local regularity of weak solutions of degenerate elliptic equa- tions, Nonlinear Anal. 7 (1983) 827–850.

[12] A. Farina, Liouville-type theorems for elliptic problems, in Handbook of Differen- tial Equations: Stationary Partial Differential Equations, Vol. IV (Elsevier/North- Holland, 2007), pp. 61–116.

[13] D. G. de Figueiredo, J.-P. Gossez and P. Ubilla, Local “superlinearity” and “sublin- earity” for the p-Laplacian, J. Funct. Anal. 257 (2009) 721–752.

[14] M. Fraas and Y. Pinchover, Isolated singularities of positive solutions of p-Laplacian type equations in Rd , arXiv:1008.3873.

[15] J. Garc´ıa-Meli´an and J. Sabina de Lis, Maximum and comparison principles for oper- ators involving the p-Laplacian, J. Math. Anal. Appl. 218 (1998) 49–65.

[16] J. Heinonen, T. Kilpeläinen and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, unabridged republication of the 1993 original (Dover, 2006).

[17] S. Kichenassamy and L. Véron, Singular solutions of the p-Laplace equation, Math. Ann. 275 (1986) 599–615; 277 (1987) 352.

[18] M. R. Lancia and M. V. Marchi, Liouville theorems for Fuchsian-type operators on the Heisenberg group, Z. Anal. Anwendungen 16 (1997) 653–668.

[19] J. L. Lewis, Applications of boundary Harnack inequalities for p-harmonic functions and related topics, preprint 2009, http://www.ms.uky.edu/∼john/itcnof.pdf.

[20] J. L. Lewis, N. Lundström and K. Nyström, Boundary Harnack inequalities for oper- ators of p-Laplace type in Reifenberg flat domains, in Perspectives in Partial Differ- ential Equations, Harmonic Analysis and Applications, Proc. Sympos. Pure Math., Vol. 79 (Amer. Math. Soc., 2008), pp. 229–266.

[21] G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. 12 (1988) 1203–1219.

[22] P. Lindqvist, Notes on the p-Laplace equation, Report. University of Jyväskylä Department of Mathematics and Statistics, 102, University of Jyväskylä, Jyväskylä,

[23] http://www.math.ntnu.no/∼lqvist/p-laplace.pdf.

[24] V. Liskevich, S. Lyakhova and V. Moroz, Positive solutions to nonlinear p-Laplace equations with Hardy potential in exterior domains, J. Differential Equations 232 (2007) 212–252.

[25] Y. Pinchover, On positive Liouville theorems and asymptotic behavior of solutions of Fuchsian type elliptic operators, Ann. Inst. Henri Poincaré Anal. Non Linéaire 11 (1994) 313–341.

[26] Y. Pinchover and K. Tintarev, Ground state alternative for p-Laplacian with potential term, Calc. Var. Partial Differential Equations 28 (2007) 179–201.

[27] Y. Pinchover and K. Tintarev, On positive solutions of minimal growth for singular p-Laplacian with potential term, Adv. Nonlinear Stud. 8 (2008) 213–234.

[28] Y. Pinchover and K. Tintarev, On positive solutions of p-Laplacian-type equations, in Analysis, Partial Differential Equations and Applications — The Vladimir Maz’ya Anniversary Volume, Operator Theory: Advances and Applications, Vol. 193, eds. A. Cialdea et al. (Birkäuser, 2009), pp. 245–268.

[29] A. Poliakovsky and I. Shafrir, Uniqueness of positive solutions for singular problems involving the p-Laplacian, Proc. Amer. Math. Soc. 133 (2005) 2549–2557.

[30] A. Porretta and L. Véron, Separable p-harmonic functions in a cone and related quasilinear equations on manifolds, J. Eur. Math. Soc. (JEMS ) 11 (2009) 1285–1305.

[31] P. Pucci and J. Serrin, The Maximum Principle, Progress in Nonlinear Differential Equations and their Applications, Vol. 73 (Birkhäuser, 2007).

[32] J. Serrin, Isolated singularities of solutions of quasi-linear equations, Acta Math. 113 (1965) 219–240.

[33] P. Tolksdorf, On the Dirichlet problem for quasilinear equations in domains with conical boundary points, Comm. Partial Differential Equations 8 (1983) 773–817.

[34] L. Véron, Singularities of Solutions of Second Order Quasilinear Equations, Pitman Research Notes in Mathematics Series, Vol. 353 (Longman, 1996).

Cited by Sources: